Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 12:57 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 12:57 PM PDT (19:57 UTC)
- Expired
- Jul 10, 2006, 2:00 PM PDT
- In force
- 63 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Bonner County, ID, Boundary County, ID
The radar
The Spokane radar (KOTX), 124 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 1:02 PM PDT | HAIL 0.5 | 10 Nnw Coolin, ID | 1/2 INCH |
| Jul 10, 1:30 PM PDT | HAIL 1 | 10 N Coolin, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 101957
SVROTX
IDC017-021-102100-
/O.NEW.KOTX.SV.W.0045.060710T1957Z-060710T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO
SOUTH CENTRAL BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
* UNTIL 200 PM PDT
* AT 1251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHWESTERN BONNER COUNTY...OR ABOUT 31 MILES WEST OF
BONNERS FERRY...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN BONNER COUNTY AT 110 PM PDT
RURAL WESTERN BOUNDARY COUNTY AT 130 PM PDT
RURAL SOUTHWESTERN BOUNDARY COUNTY AT 140 PM PDT
RURAL SOUTHERN BOUNDARY COUNTY AT 200 PM PDT
IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
4852 11680 4858 11698 4861 11702 4880 11702
$$
RFOX2 follow-up statements
000
WWUS56 KOTX 102019
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
117 PM PDT MON JUL 10 2006
IDC017-021-102100-
/O.CON.KOTX.SV.W.0045.000000T0000Z-060710T2100Z/
BONNER ID-BOUNDARY ID-
117 PM PDT MON JUL 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM PDT
FOR SOUTH CENTRAL BOUNDARY AND NORTHWESTERN BONNER COUNTIES...
AT 113 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
THE NORTH END OF PRIEST LAKE...OR ABOUT 18 MILES SOUTHWEST OF
BONNERS FERRY...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
IF ON OR NEAR PRIEST LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
4852 11680 4858 11698 4861 11702 4880 11702
$$
RFOX000
WWUS56 KOTX 102101
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
201 PM PDT MON JUL 10 2006
IDC017-021-102111-
/O.EXP.KOTX.SV.W.0045.000000T0000Z-060710T2100Z/
BONNER ID-BOUNDARY ID-
201 PM PDT MON JUL 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOUNDARY AND
NORTHWESTERN BONNER COUNTIES EXPIRES AT 200 PM PDT...
LAT...LON 4868 11649 4865 11651 4862 11651 4845 11665
4852 11680 4858 11698 4861 11702 4880 11702
$$
RFOXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:10 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 8:10 AM PDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 810 AM PDT MON JUL 10 2006 .SYNOPSIS...THE PERSISTENT RIDGE OF HIGH PRESSURE WHICH HAS BEEN SITTING OVER THE AREA THROUGH MUCH OF THE SUMMER WILL SHIFT EAST DURING THIS PERIOD. THE TROUGH WHICH BUILDS OVER OUR AREA WILL DELIVER COOLER WEATHER WHICH WILL PERSIST THROUGH MUCH OF THE WEEK. && .DISCUSSION... DECENTLY STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA WITH GOOD DARKENING ON WATER VAPOR. SHOWER AND THUNDERSTORM ACTIVITY HAS ALL SHIFTED INTO THE NORTHERN PANHANDLE. QUICK UPDATE TO THE FORECAST BASED ON SATELLITE AND RADAR. STILL LOOKING FOR SOME REDEVELOPMENT OF POST-FRONTAL THUNDERSTORM ACTIVITY THIS AFTERNOON...MAINLY OVER THE NORTHEAST MOUNTAIN ZONES. ASIDE FROM THAT WINDS WILL BE THE MAIN WEATHER FOR TODAY. BREEZY CONDITIONS FROM THE EAST SLOPES TO THE PALOUSE. RJ && .AVIATION...VFR CONDITIONS EXPECTED THROUGH 12Z TUESDAY. A WEAK COLD FRONT WILL PASS THROUGH THE REGION BRINGING ISOLATED SHOWERS/THUNDERSTORMS 12Z-18Z. SUSTAINED WINDS OF 20 TO 30 KNOTS EXPECTED THROUGH THE KITTITAS VALLEY NEAR KELN MOST OF THE DAY. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 55 85 55 77 53 / 10 0 10 10 20 20 COEUR DALENE 83 53 85 53 77 51 / 10 0 10 10 20 20 PULLMAN 82 52 84 50 78 47 / 10 0 10 10 20 20 LEWISTON 90 61 92 60 87 58 / 10 0 10 10 20 20 COLVILLE 86 49 85 48 79 52 / 20 10 10 10 20 20 SANDPOINT 81 51 83 50 77 50 / 40 10 10 10 20 20 KELLOGG 82 54 88 52 77 51 / 40 10 10 10 20 20 MOSES LAKE 90 57 87 58 82 54 / 10 0 10 10 20 10 WENATCHEE 88 61 84 59 83 57 / 10 0 10 10 10 10 OMAK 90 55 87 54 85 52 / 10 0 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:10 PM PDT | Severe Thunderstorm Warning | OTX | Boundary | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.